Lyapunov stability of $\omega$-limit sets
Carlos Arnoldo Morales M. J. Pacifico
Discrete & Continuous Dynamical Systems - A 2002, 8(3): 671-674 doi: 10.3934/dcds.2002.8.671
We prove that there is a residual subset $C$, in the space of all $\mathcal C^1$ vector fields of a closed $n$-manifold $M$, such that for every $X \in \mathcal R$ the set of points in $M$ with Lyapunov stable $\omega$-limit set is residual in $M$. This improves a result in Arnaud [1] and gives a partial solution to a conjecture in Hurley [8].
keywords: nonwandering set. Lyapunov stable $\omega$-limit set
Strong stable manifolds for sectional-hyperbolic sets
Carlos Arnoldo Morales
Discrete & Continuous Dynamical Systems - A 2007, 17(3): 553-560 doi: 10.3934/dcds.2007.17.553
The sectional-hyperbolic sets constitute a class of partially hyperbolic sets introduced in [20] to describe robustly transitive singular dynamics on $n$-manifolds (e.g. the multidimensional Lorenz attractor [9]). Here we prove that a transitive sectional-hyperbolic set with singularities contains no local strong stable manifold through any of its points. Hence a transitive, isolated, sectional-hyperbolic set containing a local strong stable manifold is a hyperbolic saddle-type repeller. In addition, a proper transitive sectional-hyperbolic set on a compact $n$-manifold has empty interior and topological dimension $\leq n-1$. It follows that a singular-hyperbolic attractor with singularities [22] on a compact $3$-manifold has topological dimension $2$. Hence such an attractor is expanding, i.e., its topological dimension coincides with the dimension of its central subbundle. These results apply to the robustly transitive sets considered in [22], [17] and also to the Lorenz attractor in the Lorenz equation [25].
keywords: Flow. Partially Hyperbolic Set Attractor
A generalization of expansivity
Carlos Arnoldo Morales
Discrete & Continuous Dynamical Systems - A 2012, 32(1): 293-301 doi: 10.3934/dcds.2012.32.293
We study dynamical systems for which at most $n$ orbits can accompany a given arbitrary orbit. For simplicity we call them $n$-expansive (or positively $n$-expansive if positive orbits are considered instead). We prove that these systems can satisfy properties of expansive systems or not. For instance, unlike positively expansive maps [3], positively $n$-expansive homeomorphisms may exist on certain infinite compact metric spaces. We also prove that a map (resp. bijective map) is positively $n$-expansive (resp. $n$-expansive) if and only if it is so outside finitely many points. Finally, we prove that a homeomorphism on a compact metric space is $n$-expansive if and only if it is so outside finitely many orbits. These last resuls extends previous ones for expansive systems [2],[11],[12].
keywords: Metric Space. Positively $n$-expansive $n$-expansive
A note on periodic orbits for singular-hyperbolic flows
Carlos Arnoldo Morales
Discrete & Continuous Dynamical Systems - A 2004, 11(2&3): 615-619 doi: 10.3934/dcds.2004.11.615
A singular-hyperbolic set for flows is a partially hyperbolic set with singularities (hyperbolic ones) and volume expanding central direction [7]. Several properties of hyperbolic systems have been conjectured for the singular-hyperbolic sets [8, p. 335]. Related to these conjectures we shall prove the existence of transitive, isolated, singular-hyperbolic set without periodic orbits on any $3$-manifold. In particular, the periodic orbits are not necessarily dense in the limit set of a isolated singular-hyperbolic set.
keywords: Flow partially hyperbolic set. periodic orbit

Year of publication

Related Authors

Related Keywords

[Back to Top]